It Was Going So Well…

**TW: contains references to self-harm.  Please proceed only if you are comfortable with the subject matter.**

If you read my last post, 14th September, then you’ll know that I’m attempting to give up using Diazepam on a regular basis in the hope that I will start gaining some benefit from it in times of crisis.

This process started exactly one week ago so, from today, I cut another pill from my daily dose.  For the most part, I was doing well.  However, the sense of this has been called into question in the past couple of days.  Yesterday, I experienced my first proper crisis in around six weeks.  I spent the afternoon in A&E with my Dad, who left me there alone for a period of time.  Fuck I was lonely.  I don’t blame him for what he did; he struggles to cope at times, and he ‘needed out of there’.  The irony is that these feelings are more or less parallel to my own…I was there because I struggle to cope at times, and could also have done without spending a Sunday afternoon in A&E.

Anyway, I returned home (as usual) to be accused of not thinking of others, not having any sympathy for what ‘they are going through’…the normal rigmarole.

The thing is that I do understand how hard it must be for my loved ones to watch me hurt myself to the extent that I do.  I have enough compassion in me to be able to imagine how I would feel were the roles reversed in some way, if my Brother were SHing, for example.  They just don’t believe me when I tell them this, and the upshot is that there are a bunch of people feeling one way, together, with one another for support…and then there is me, alone in how I feel.  Alone with my thoughts, with my destructive behaviours and the consequences, trying so hard to engage in Compassion Focussed Therapy which is so damn hard and (for obvious reasons) seems futile at times.

People have pointed out that this incident seems to have coincided with the reduction of my Diazepam.  I’m not so sure.  That may be it; but it may also have been an inevitable slip-up (although, apparently a slip-up is not concurrent with self-mutilation).  I should have seen my CPN today, in which case I could have taken some professional advice on this matter, but she cancelled our appointment.  So I guess I’ll wait until I speak to the GP next Monday as planned.  For the time being, I’m going to continue the detox.

Advertisements

10 thoughts on “It Was Going So Well…

  1. Diazepam is highly addictive and withdrawal can cause all sorts of emotions to surface, this is why it is normally only prescribed as a PRN not a regular treatment (this was told to me by my psychiatrist and I have a lot of experience with withdrawal!). I wouldn’t be surprised if the diazepam reduction is contributing to your emotions and crisis situation. However, the best thing you can do is get off of it, and if once you are you need medicinal support then they look at getting you on a medication which is easier to regulate long term.

    Families really struggle with self harming, mine will go days without even speaking to me sometimes because they have to “process” I get it but at the same time it hurts like hell and the timing always sucks because it’s usually exactly when you need them the most that this stuff happens.

    Big hugs and good luck!

    Liked by 1 person

    1. Hey,

      Sorry I’m only now getting around to responding to your comment. Yeah, I think the Diazepam has been a huge contributor to my current mood, and the only way to get past that is to push through. I don’t really know what to do if I’m being honest. I take a reasonably high dose of m/r Quetiapine, so perhaps my Psych can increase it a bit more.

      I’m sorry you’ve had similar experiences with your family. It’s understandable that they struggle to cope with it but, as you said, it’s when you need them most that you get a sense of abandonment from them.

      Thank you for the hugs, and for the luck. And thank you for reading and responding to my post.

      Louise x

      Liked by 1 person

      1. I hope your psychiatrist can offer some help, I think getting off the diazepam will be great for you in the long term, even if you need a higher dose of the Quetiapine, or something with it to balance it out.

        Even though it doesn’t feel like it there are people out here who understand so keep talking because we are listening to you and rooting for you.

        Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s